Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Child on antibiotic for fever and cold. Red patches appeared on hands and legs. Normal?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
Hi Dr. my 9 year old daughter has been having fever and cough since the past 4 days. She is on antibiotic. Today her hands and legs have some red patches. Is it normal?
Posted Wed, 10 Apr 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 14 minutes later
Hi XXXXXX,

Thank you for your query on Healthcare Magic.

The rash on hands and legs may be due to a viral fever which may be presented as an upper cough and fever.

Some times drugs like antibiotic may be associated with some skin rashes.

What are the drugs presently you are giving to your child?

Is there any itching?

How is the fever now?

Kindly provide the information to my answers to advise you in a better way.

And continue the medications as advised by your doctor.

If there is itching you can apply calamine lotion externally over skin for soothing effect.

Hope I have answered your query, and kindly furnish the information I have asked to advise you in a better way.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child on antibiotic for fever and cold. Red patches appeared on hands and legs. Normal? 24 hours later
The fever is still there though not high grade. But the cough is persistent, especially at night - bouts. She is on ibugesic plus, Zyrcold tab, Cefadur-250 DT. The rash has disappeared on its own, there is no itching.
 
 
Answered by Dr. E Venkata Ramana 12 minutes later
Hi XXXXXX,

Thank you for getting back.

The rash is looking like transient rash which some times associated with infection or due to drugs.

Nothing to worry as the rash has disappeared.

For low grade fever you can use paracetamol in prescribed dosage instead of ibugesic plus.

Continue the rest of medication as advised by your Pediatrician.

Zyrcold tablet works for cough as it contains ambroxol.

If the cough is troubling the child or increasing in intensity consult your Pediatrician again for any modification in cough medication.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor